Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 165, NWS State College, PA

August 20, 20154 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Aug 20, 2015, 5:19 PM EDT for 4 counties in Pennsylvania. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 20, 2015, 5:19 PM EDT (21:19 UTC)
Expired
Aug 20, 2015, 6:15 PM EDT
In force
56 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Dauphin County, PA, Juniata County, PA, Perry County, PA, Snyder County, PA

The radar

The State College radar (KCCX), 86 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 20, 5:45 PM EDTTSTM WND DMGMillerstown, PALIMB DOWN ON ROAD IN MILLERSTOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 9.3 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2015-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 416 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2015-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
416 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

295 
WUUS51 KCTP 202119
SVRCTP
PAC043-067-099-109-202215-
/O.NEW.KCTP.SV.W.0165.150820T2119Z-150820T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
519 PM EDT THU AUG 20 2015

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  NORTHEASTERN PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHEASTERN SNYDER COUNTY IN CENTRAL PENNSYLVANIA...
  NORTHEASTERN JUNIATA COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 615 PM EDT

* AT 518 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60 MPH. THIS STORM WAS
  LOCATED NEAR MEXICO...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ICKESBURG...MCALISTERVILLE...MEISERVILLE...MEXICO...MILLERSBURG...
  MOUNT PLEASANT MILLS...NEWPORT...PORT TREVORTON...RICHFIELD...
  SPRUCE HILL...WALNUT...EAST SALEM...ENDERS...LIVERPOOL...MIFFLIN...
  MIFFLINTOWN...MILLERSTOWN...PORT ROYAL AND THOMPSONTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE THUNDERSTORM WIND GUSTS ARE EXPECTED TO PRODUCE DAMAGE. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4058 7751 4058 7750 4076 7692 4068 7689
      4067 7691 4063 7695 4061 7692 4061 7689
      4062 7689 4062 7687 4050 7682 4040 7745
TIME...MOT...LOC 2118Z 253DEG 19KT 4052 7739 

$$

LA CORTE
1 follow-up statement
707 
WWUS51 KCTP 202152
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
552 PM EDT THU AUG 20 2015

PAC043-067-099-109-202215-
/O.CON.KCTP.SV.W.0165.000000T0000Z-150820T2215Z/
DAUPHIN PA-PERRY PA-SNYDER PA-JUNIATA PA-
552 PM EDT THU AUG 20 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHWESTERN DAUPHIN...NORTHEASTERN PERRY...SOUTHEASTERN SNYDER
AND NORTHEASTERN JUNIATA COUNTIES...

AT 551 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR NEWPORT...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
MEISERVILLE...MILLERSBURG...MOUNT PLEASANT MILLS...NEWPORT...PORT
TREVORTON...RICHFIELD...LIVERPOOL AND MILLERSTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4047 7716 4064 7724 4076 7692 4075 7692
      4068 7689 4067 7691 4063 7695 4061 7692
      4061 7689 4062 7689 4062 7687 4052 7683
TIME...MOT...LOC 2151Z 250DEG 24KT 4058 7712 

$$

LA CORTE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 3:50 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Aug 20, 3:50 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
350 PM EDT THU AUG 20 2015

.SYNOPSIS...
AN ELEVATED RISK FOR HEAVY TO EXCESSIVE RAINFALL WILL EXIST
THROUGH THIS EVENING ACROSS PARTS OF SOUTH-CENTRAL AND
SOUTHEASTERN PENN...AHEAD OF A COLD FRONT. LOCALIZED FLASH
FLOODING AND DAMAGING WIND GUSTS ARE POSSIBLE. IMPROVING
CONDITIONS FROM WEST TO EAST ARE EXPECTED TO BEGIN LATER
TONIGHT...WITH FAIR WEATHER AND COMFORTABLE HUMIDITY CONTINUING
FOR THIS WEEKEND.

&&

.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
DEEP-LAYER FORCING FOCUSED ACROSS CENTRAL PENN AND THE SUSQ
VALLEY FOR SEVERAL MORE HOURS LATE THIS AFTERNOON/THIS EVENING
IN RESPONSE TO THE APPROACHING R.E. REGION OF AN UPPER LEVEL JET
AND SFC COLD FRONT. CLUSTERS OF HEAVY SHOWERS /WITH POTENTIALLY
EXCESSIVE RAINFALL RATES AND MINOR FLOODING/ WILL BE LIFTING NNE
ACROSS THE CWA LATE TODAY /AND THROUGH ABOUT 03Z ACROSS THE FAR
ERN ZONES/.

THE INCREASINGLY NORTH-SOUTH ORIENTATION OF THE SHOWERS JUST WEST
OF THE LOWER SUSQ VALLEY AND RAINFL OF 1.5 TO 2 INCHES OVER THE
PAST 2-3 HOURS ACROSS PORTIONS OF ADAMS...FULTON...FRANKLIN AND
CUMBERLAND...HAS US A BIT CONCERNED FOR THE POTENTIAL OF VERY
LOCALIZED FLASH FLOODING IN AREAS THAT SEE TRAINING HVY SHRA/TSRA.

AFTER RADAR ESTIMATED 3 HOUR RAINFALL AND ASSOCIATED SPOTTER
REPORTS CAME IN WITH 3-5 INCHES ACROSS PARTS OF ADAMS COUNTY FROM
TRAINING TSRA...DECIDED IT WOULD BE PRUDENT TO POST A FLASH FLOOD
WATCH /UNTIL 04Z FRIDAY/ IN COLLABORATION WITH WFOS PHI AND LWX
TO ACCOUNT FOR THE POTENTIAL OF ADDITIONAL 1-2 INCH AMOUNTS AS THE
UPSTREAM CFRONT PUSHES SLOWLY THROUGH. HIGH RES CONVECTIVE
ALLOWING MODELS INDICATE THAT A FEW MESO-SCALE WAVES OF LOW
PRESSURE WILL RIPPLE NE ALONG AND AHEAD OF THE CFRONT WHICH SHOULD
LOCALLY ENHANCE RAINFALL AMTS NEAR AND TO THE SE OF KMDT LATE THIS
AFTERNOON AND THIS EVENING.

SPC/S DAY 1 SVR THREAT IS IN THE MARGINAL CATEGORY...WITH EVEN A
2 PERCENT RISK OF A WEAK TORNADO. 0-1 KM SHEAR IS GENERALLY 15KTS
OR LESS...BUT THERE ARE SOME 0-3 KM HELICITY VALUES OF 100-150
M2/S2 OVER AND EAST OF THE SUSQ VALLEY THIS AFTERNOON WHEN WE
STRETCH THE LAYER TO 0-3 KM AND TAP SOME OF THE STRONGER SOUTHERLY
WINDS /25 KTS OR GREATER/ RESIDING AOA 850 MB. WE HAVE NOTED SOME
BRIEF...AND GENERALLY WEAK/BROAD ROTATION IN A FEW OF THE CELLS
TRACKING NNE TWD THE LOWER SUSQ VALLEY FROM THE SCENT MTNS...BUT
CAPE AND MARGINAL SHEAR LIMITED THE PERSISTENCE AND STRENGTH OF
THE TSRA CELLS.

SFC COLD FRONT PROGGED TO CLEAR EAST OF THE I99/RT 220 CORRIDOR
BETWEEN 20-22Z FOLLOWED BY CLEARING AND A PLEASANTLY COOLER AND
LESS HUMID EVENING.

WET GROUND...THEN CLEARING SKIES...DECREASING WIND AND COOLER
TEMPS OVERNIGHT SHOULD LEAD TO AT LEAST PATCHY 1/2SM FOG AFTER
MIDNIGHT.

LOWS EARLY FRIDAY WILL VARY FROM THE L50S ACROSS THE NW MTNS...TO
THE L-M 60S IN THE FAR SE.

&&

.SHORT TERM /MIDNIGHT THROUGH 6 PM FRIDAY/...
THE FRONT IS EXPECTED TO SLOW AND EVENTUALLY STALL OUT AS IT
NEARS THE MID ATLC COAST...IN RESPONSE TO STRONG N. ATLC UPPER
RIDGE AND UPPER/NON-TROPICAL LOW NEAR BERMUDA. THEREFORE THE ONLY
CONCERN THIS PERIOD WILL BE OVER THE FAR ERN ZONES WHERE SHOWER
ACTIVITY MAY LINGER INTO FRIDAY MORNING. BUT MOST OF THE AREA
WILL CONTINUE TO DRY OUT FROM WEST TO EAST AS LOW PW AIR MOVES
IN.

SKIES SHOULD BECOME MOSTLY SUNNY ACROSS CENTRAL AND SOUTHERN
PENN...WHILE PERIODS OF BKN-OVC STRATO CU WILL LIKELY FORM ACROSS
THE NRN MTNS OF PENN WITH EVEN A FEW SPRINKLES POSSIBLE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
A RELATIVELY QUIET STRETCH OF WEATHER IS IN STORE THROUGH THIS
WEEKEND AND MUCH OF NEXT WEEK. PWATS WILL DROP TO -1SD FRI AND
REMAIN THAT WAY THRU THE WEEKEND...WHICH WILL BE A NICE CHANGE FROM
THE MUGGY AIRMASS WE SAW MUCH OF THE PAST WEEK.

IN ALL...THE WEEKEND LOOKS PLEASANT WITH LOW HUMIDITY AND
TEMPERATURES RUNNING A FEW DEGREES BELOW LATE-AUGUST NORMALS. THE
ONLY POTENTIAL FLY IN THE OINTMENT IS A WEAK AREA OF LOW PRESSURE
OFF THE MID-ATLANTIC COAST THAT COULD TRY TO PUSH A BIT OF
CLOUDINESS WESTWARD INTO EASTERN PA ON SUNDAY.

A WEAKENING COLD FRONT WILL CROSS THE COMMONWEALTH ON
MONDAY...ACCOMPANIED BY AN OUTSIDE CHC FOR A FEW SHRA/TSRA.
BEHIND THE FRONT...THE MIDDLE OF NEXT WEEK SHOULD SEE A RETURN TO
LOW HUMIDITY AND SLIGHTLY BELOW NORMAL TEMPS.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
MOIST SERLY FLOW ASCENDING THE HIGHER TERRAIN OF CENTRAL PA...WITH
A SECONDARY FETCH OF ATLANTIC MOISTURE STREAMING INTO EASTERN PA
AND THE SUSQ VALLEY WILL CONTINUE TO TRIGGER PERIODS OF HEAVY
SHOWERS AND BRIEF/ISOLATED TSRA INTO THIS EVENING.

WHILE CONDITIONS WILL VARY BETWEEN VFR AND IFR ACROSS THE EASTERN
THIRD TO HALF OF THE STATE LATE THIS AFTERNOON AND EVENING...A
SEVERAL TO 8 HOUR PERIOD OF VFR IS EXPECTED IN THE WAKE OF A COLD
FRONT ACROSS THE WESTERN HALF OF THE STATE THROUGH EARLY TONIGHT.

LATE TONIGHT THROUGH ABOUT 12-13Z FRIDAY...DECREASING
WIND...CLEARING SKIES AND LEFTOVER MOISTURE FROM THE RAINFALL WILL
LEAD TO AREAS OF 1/2SM VSBY FOG.

OUTLOOK...

FRI...AREAS OF 1/2SM EARLY AM FOG POSS AT ALL TAF SITES...THEN VFR
ACROSS ALL OF CENTRAL AND SOUTHERN PENN. A FEW PERIODS OF HIGH END
MVFR STRATOCU CIGS POSSIBLE INVOF KBFD FRIDAY.

SAT-MON...NO SIG WX EXPECTED.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR PAZ057>059-
063>066.

&&

SYNOPSIS...LAMBERT
NEAR TERM...LAMBERT
SHORT TERM...LAMBERT/STEINBUGL
LONG TERM...EVANEGO
AVIATION...LAMBERT
Hazardous weather outlook, Aug 20, 3:00 PM EDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
300 PM EDT THU AUG 20 2015

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056-211900-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-
300 PM EDT THU AUG 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON
ALONG AND AHEAD OF A COLD FRONT. ANY OF THE STRONGER WIND GUSTS
WILL BE HIGHLY ISOLATED AND GENERALLY IN THE 40 TO 50 MPH RANGE.

MINOR...MAINLY POOR DRAINAGE FLOODING IS ALSO POSSIBLE INTO EARLY
THIS EVENING...MAINLY ACROSS THE MIDDLE SUSQUEHANNA VALLEY AND
POINTS EAST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ057>059-063>066-211900-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
300 PM EDT THU AUG 20 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

IN ADDITION...ISOLATED STRONG...TO LOCALLY DAMAGING WIND GUSTS
FROM THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

LAMBERT

In the hours before

Special weather statement, Aug 20, 3:06 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
306 PM EDT THU AUG 20 2015

PAZ059-066-202000-
LANCASTER PA-LEBANON PA-
306 PM EDT THU AUG 20 2015

...A STRONG THUNDERSTORM WILL AFFECT LEBANON...AND LANCASTER COUNTIES
UNTIL 400 PM EDT...

AT 306 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
BRICKERVILLE...MOVING NORTHEAST AT 45 MPH.

50 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  AKRON AND SCHAEFFERSTOWN AROUND 310 PM EDT.
  DENVER...REAMSTOWN AND EPHRATA AROUND 315 PM EDT.
  ADAMSTOWN AROUND 320 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE AVON HEIGHTS...BLUE
BALL...BOWMANSVILLE...FARMERSVILLE AND FIVEPOINTVILLE.

THIS INCLUDES THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 259 TO 295.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MINOR FLOODING MAY DEVELOP. DO NOT DRIVE INTO WATER COVERING THE
ROADWAY.

&&

LAT...LON 4014 7588 4000 7650 4005 7653 4005 7657
      4012 7657 4018 7662 4020 7657 4028 7660
      4044 7636 4041 7630
TIME...MOT...LOC 1906Z 240DEG 49KT 4019 7631

LAMBERT
Local storm report, Aug 20, 3:11 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
311 PM EDT THU AUG 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 PM     TSTM WND DMG     1 NNW ZIONS VIEW        40.07N  76.78W
08/20/2015                   YORK               PA   911 CALL CENTER

            WIRES DOWN IN CONEWAGO TWP. IN TWO LOCATIONS

&&

EVENT NUMBER CTP1500315

KEARNS
Special weather statement, Aug 20, 3:56 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
356 PM EDT THU AUG 20 2015

PAZ006-012-018-019-026>028-034>037-041-045-046-049-050-056-063-
202115-
CUMBERLAND PA-JUNIATA PA-SNYDER PA-POTTER PA-PERRY PA-
NORTHERN CLINTON PA-TIOGA PA-SOUTHERN CLINTON PA-BEDFORD PA-
MIFFLIN PA-UNION PA-SOUTHERN CENTRE PA-FRANKLIN PA-FULTON PA-
SOUTHERN LYCOMING PA-NORTHERN CENTRE PA-HUNTINGDON PA-
NORTHERN LYCOMING PA-
356 PM EDT THU AUG 20 2015

...SPECIAL WEATHER STATEMENT...

AT 354 PM EDT...DOPPLER RADAR INDICATED A LINE OF SHOWERS AND
THUNDERSTORMS FROM NEAR GALETON TO NEAR ALLENSVILLE TO NEAR CRYSTAL
SPRINGS...AND MOVING EAST AT 20 MPH.

BRIEF TORRENTIAL DOWNPOURS AND 30 MPH WIND GUSTS WILL BE POSSIBLE
WITH THESE THUNDERSTORMS.

THE HEAVY RAIN WILL BE NEAR...
  GAINES AROUND 405 PM EDT.
  STRODES MILLS AND LEONARD HARRISON STATE PARK AROUND 410 PM EDT.
  HARRISONVILLE AND SIDELING HILL REST AREA AROUND 420 PM EDT.

OTHER LOCATIONS IMPACTED BY THE HEAVY RAIN INCLUDE ATKINSON MILLS...
BARRVILLE...BEAVERTOWN...BEECH CREEK AND BLAIN.

FOR THOSE DRIVING ON INTERSTATE 80...THIS INCLUDES AREAS BETWEEN THE
MILESBURG AND LEWISBURG-WILLIAMSPORT EXITS...SPECIFICALLY FROM MILE
MARKERS 158 TO 202.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 INTERSTATE 70 FROM MILE MARKERS 149 TO 158.
 THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 163 TO 211.
 INTERSTATE 99 FROM MILE MARKERS 79 TO 85.
 INTERSTATE 180 FROM MILE MARKERS 25 TO 29.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MINOR FLOODING MAY DEVELOP. DO NOT DRIVE INTO WATER COVERING THE
ROADWAY.

&&

LAT...LON 4169 7688 4065 7709 3993 7764 3984 7835
      4050 7785 4190 7760 4199 7693
TIME...MOT...LOC 1954Z 254DEG 19KT 4172 7755 4052 7778 3992 7824

LA CORTE
Special weather statement, Aug 20, 4:34 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
434 PM EDT THU AUG 20 2015

PAZ059-065-066-202115-
YORK PA-LANCASTER PA-LEBANON PA-
434 PM EDT THU AUG 20 2015

...A STRONG THUNDERSTORM WILL AFFECT YORK...LEBANON...AND LANCASTER
COUNTIES UNTIL 515 PM EDT...

AT 434 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SPRING MILLS...MOVING EAST AT 20 MPH.

BRIEF DOWNPOURS AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
YORK...LEBANON AND LANCASTER COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...AVON HEIGHTS...BIRD-IN-HAND...BLUE BALL...BOWMANSVILLE
AND CONESTOGA.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 259 TO 295.
 INTERSTATE 78 FROM MILE MARKERS 0 TO 7.
 INTERSTATE 81 FROM MILE MARKERS 87 TO 96.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MINOR FLOODING MAY DEVELOP. DO NOT DRIVE INTO WATER COVERING THE
ROADWAY.

&&

LAT...LON 3974 7662 4019 7659 4020 7657 4023 7658
      4054 7656 4055 7654 4015 7589 3994 7630
TIME...MOT...LOC 2034Z 251DEG 15KT 4083 7758

LA CORTE
Special weather statement, Aug 20, 4:43 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
443 PM EDT THU AUG 20 2015

PAZ019-027-045-049-050-202130-
SOUTHERN CLINTON PA-UNION PA-MIFFLIN PA-SOUTHERN CENTRE PA-SNYDER PA-
443 PM EDT THU AUG 20 2015

...SPECIAL WEATHER STATEMENT...

AT 443 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
SPRING MILLS...MOVING EAST AT 20 MPH.

DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SPRING
MILLS...MOVING EAST AT 20 MPH.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  POE VALLEY STATE PARK AROUND 450 PM EDT.
  COBURN AROUND 455 PM EDT.
  MILLHEIM AND AARONSBURG AROUND 500 PM EDT.
  REBERSBURG AROUND 505 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HARTLETON...MCCALL DAM
STATE PARK...SIGLERVILLE AND LOGANTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MINOR FLOODING MAY DEVELOP. DO NOT DRIVE INTO WATER COVERING THE
ROADWAY.

&&

LAT...LON 4072 7758 4090 7765 4106 7722 4080 7711
TIME...MOT...LOC 2043Z 251DEG 15KT 4085 7753

LA CORTE
Special weather statement, Aug 20, 5:18 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
518 PM EDT THU AUG 20 2015

PAZ059-066-202145-
LANCASTER PA-LEBANON PA-
518 PM EDT THU AUG 20 2015

...A THUNDERSTORM PRODUCING TORRENTIAL RAINFALL WILL AFFECT EXTREME
SOUTHEASTERN  LEBANON...AND NORTHERN LANCASTER COUNTIES UNTIL 545 PM
EDT...

AT 516 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM OVER
BRICKERVILLE...MOVING NORTHEAST AT 20 MPH.

40 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS THUNDERSTORM. TORRENTIAL
RAINFALL IS ALSO POSSIBLE.

THE THUNDERSTORM PRODUCING TORRENTIAL RAINFALL WILL BE NEAR...
  KLEINFELTERSVILLE AND EPHRATA AROUND 525 PM EDT.
  DENVER AND REAMSTOWN AROUND 530 PM EDT.
  NEWMANSTOWN AND ADAMSTOWN AROUND 535 PM EDT.

OTHER LOCATIONS IMPACTED BY THE THUNDERSTORM PRODUCING TORRENTIAL
RAINFALL INCLUDE REINHOLDS...SCHOENECK...PENRYN AND LANCASTER
AIRPORT.

THIS INCLUDES THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 272 TO 286.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL
RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

MINOR FLOODING SUCH AS RAPID RISES ON CREEKS AND STREAMS...AND
PONDING OF WATER ON ROADS ARE EXPECTED. DO NOT DRIVE INTO AREAS WHERE
WATER COVERS THE ROAD.

TURN AROUND DONT DROWN.

&&

LAT...LON 4011 7626 4011 7627 4013 7630 4019 7638
      4036 7621 4031 7615 4024 7603
TIME...MOT...LOC 2116Z 225DEG 19KT 4022 7625

LAMBERT

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 10:46 AM EDTSpecial Weather StatementCTPAdams, Cumberland, Franklin, Fulton, Huntingdon, Juniata and 1 more89 min
Aug 20, 12:05 PM EDTSpecial Weather StatementCTPAdams, Cumberland, Juniata, Mifflin, Perry, Snyder85 min
Aug 20, 12:29 PM EDTAreal Flood AdvisoryCTPAdams, Cumberland, York3 hr
Aug 20, 12:43 PM EDTSpecial Weather StatementCTPAdams62 min
Aug 20, 1:14 PM EDTFlash Flood WarningCTPAdams, Cumberland, York3 hr
Aug 20, 1:33 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Dauphin, Lancaster, York57 min
Aug 20, 2:37 PM EDTAreal Flood AdvisoryCTPDauphin, Lancaster, Lebanon, York3 hr
Aug 20, 2:53 PM EDTFlash Flood WatchCTPAdams, Cumberland, Dauphin, Lancaster, Lebanon, Schuylkill and 1 more9 hr
Aug 20, 3:06 PM EDTSpecial Weather StatementCTPLancaster54 min
Aug 20, 3:56 PM EDTSpecial Weather StatementCTPClinton, Franklin, Fulton, Juniata, Lycoming, Mifflin and 3 more79 min
Aug 20, 4:34 PM EDTSpecial Weather StatementCTPLancaster, Lebanon41 min
Aug 20, 4:43 PM EDTSpecial Weather StatementCTPUnion47 min
Aug 20, 5:18 PM EDTSpecial Weather StatementCTPLancaster27 min
Aug 20, 5:29 PM EDTAreal Flood AdvisoryCTPAdams, Cumberland, Dauphin, Juniata, Lancaster, Lebanon and 2 more3 hr
Aug 20, 5:48 PM EDTAreal Flood AdvisoryCTPClinton, Lycoming, Tioga, Union117 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.